Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 130, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Sep 28, 2011, 3:15 AM EDT for Lake County, Ohio. It took effect at Sep 28, 2011, 3:50 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2011, 3:15 AM EDT (07:15 UTC)
- In effect from
- Sep 28, 2011, 3:50 AM EDT
- Expired
- Sep 28, 2011, 1:02 PM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Lake County, OH
The radar
The Cleveland radar (KCLE), 61 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Painesville (PNVO1). The gauge peaked at 8.24 ft at Sep 28, 2011, 7:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04212100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
286 WGUS41 KCLE 280715 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 315 AM EDT WED SEP 28 2011 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... GRAND RIVER AT PAINESVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC085-281515- /O.NEW.KCLE.FL.W.0130.110928T0750Z-110928T2237Z/ /PNVO1.1.ER.110928T0750Z.110928T1200Z.110928T1637Z.NO/ 315 AM EDT WED SEP 28 2011 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE GRAND RIVER AT PAINESVILLE * FROM EARLY THIS MORNING UNTIL THIS EVENING * AT 2:30 AM WEDNESDAY THE STAGE WAS...7.9 FEET * MINOR FLOODING IS FORECAST * FORECAST...THE RIVER WILL RISE TO NEAR 8.3 FEET THIS MORNING. * FLOOD STAGE IS 8.0 FEET * AT 8.5 FEET...WATER REACHES VROOMAN ROAD. LOWLAND FLOODING OCCURS IN THE METROPARKS ALONG THE RIVER. $$
2 follow-up statements
062 WGUS81 KCLE 281420 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1020 AM EDT WED SEP 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... GRAND RIVER AT PAINESVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC085-282220- /O.EXT.KCLE.FL.W.0130.000000T0000Z-110929T0000Z/ /PNVO1.1.ER.000000T0000Z.110928T1100Z.110928T1800Z.NO/ 1020 AM EDT WED SEP 28 2011 THE FLOOD WARNING CONTINUES FOR THE GRAND RIVER AT PAINESVILLE. * AT 9:30 AM WEDNESDAY THE STAGE WAS 8.1 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 8.5 FEET...WATER REACHES VROOMAN ROAD. LOWLAND FLOODING OCCURS IN THE METROPARKS ALONG THE RIVER. $$
657 WGUS81 KCLE 281702 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 102 PM EDT WED SEP 28 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... GRAND RIVER AT PAINESVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC085-281732- /O.CAN.KCLE.FL.W.0130.000000T0000Z-110929T0000Z/ /PNVO1.1.ER.110928T1448Z.000000T0000Z.110928T1506Z.NO/ 102 PM EDT WED SEP 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE GRAND RIVER AT PAINESVILLE. * AT 12:30 PM WEDNESDAY THE STAGE WAS 7.7 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.3 FEET BY THURSDAY MORNING. * AT 8.0 FEET...WATER LEVELS WILL OVERRUN THE BANKS ALONG THE METROPARK SOUTH OF PAINESVILLE. VROOMAN ROAD WILL BE THREATENED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Sep 28, 1:53 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 28, 1:53 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 153 AM EDT WED SEP 28 2011 .SYNOPSIS... LOW PRESSURE NEAR CHICAGO WILL CONTINUE TO SLOWLY WEAKEN AS IT MOVES TO LOWER MICHIGAN ON WEDNESDAY. LOW PRESSURE WILL FINALLY DISLODGE FROM THE GREAT LAKES BY THURSDAY NIGHT AS A STRONG UPPER LEVEL TROUGH MOVES ACROSS THE REGION. AS THE LOW DEPARTS IT WILL DRAG A STRONG COLD FRONT ACROSS THE AREA. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... LOOKS AS IF ISOLATED TO SCATTERED SHOWERS WILL CONTINUE TO BE POSSIBLE THROUGH THE NIGHT AS LOW PRESSURE WOBBLES OVER THE SOUTHERN TIP OF LAKE MICHIGAN. COVERAGE HAS DECREASED WITH THE SETTING SUN FOR MOST LOCATIONS. HOWEVER ACTIVITY HAS INCREASED OVER WESTERN AND CENTRAL PA WHERE BETTER DIVERGENCE IS NOTED ALOFT. THIS COULD BRING SOME SHOWERS INTO NW PA THROUGH THE REMAINDER OF THE OVERNIGHT...ESPECIALLY ACROSS EASTERN ERIE AND CRAWFORD COUNTIES. THERE COULD BE SOME THUNDER BUT IT APPEARS THAT CHANCES ARE TOO LOW TO MENTION AT THIS TIME. OTHERWISE ONLY MINOR CHANGES HAVE BEEN MADE TO THE REMAINDER OF THE FORECAST. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/... UNSETTLED WEATHER WILL CONTINUE DURING THE PERIOD. SOME MODEL DIFFERENCES BEGINNING TO CREEP UP CONCERNING THE MOVEMENT AND TIMING OF THE COLD FRONT ON THURSDAY. BEFORE THAT THOUGH...WE WILL HAVE TO DEAL WITH THE REMNANTS OF THE CLOSED LOW CURRENTLY NEAR CHICAGO. THIS SYSTEM WILL CONTINUE TO PUMP MOISTURE INTO THE REGION EVEN AS IT DISSIPATES. WILL LIKELY SEE AN INCREASE IN SHOWER ACTIVITY WEDNESDAY AND WEDNESDAY NIGHT. MUCH OF THE AREA WILL GET LIKELY POPS. NOT EXPECTING ALL DAY RAINS AS THERE WILL BE PERIODS OF DRY WEATHER WITH BREAKS IN THE OVERCAST. WILL NOT GET FANCY FOR THURSDAY GIVEN THE UNCERTAINTY ON THE FRONTAL TIMING. WILL TREND TOWARD THE GFS SOLUTION WHICH HAS BEEN MORE CONSISTENT. THIS WILL BRING THE FRONT ACROSS THE AREA LATE IN THE DAY. WILL NEED MORE HIGH POPS WITH THE FRONT. THE COLDEST AIR MASS OF THE YEAR WILL FILL IN BEHIND THE FRONT AND LAKE EFFECT RAIN SHOWERS ARE LIKELY...ESPECIALLY ACROSS THE EAST HALF OF THE AREA FRIDAY AND FRIDAY NIGHT. HAVE USED A BLEND OF GUIDANCE TEMPS DURING THE PERIOD. && .LONG TERM /SATURDAY THROUGH TUESDAY/... STILL EXPECT LAKE EFFECT SHRA TO TAPER OFF LATER SAT INTO SAT EVE AS HIGH PRESSURE FINALLY MOVES INTO OH. WITH GOOD RADIATIONAL CONDITIONS EXPECTED SAT NIGHT...ESPECIALLY SW HALF OF AREA WILL LOWER TEMPS. MANY PLACES IN SW HALF OF AREA WILL HAVE A GOOD CHANCE TO SEE SOME FROST SAT NIGHT. MODELS KEEP HIGH PRESSURE AND DRY CONDITIONS THROUGH MON THEN DIFFER BY TUE AS ECMWF TRYING TO BRING A BACKDOOR FRONT DOWN INTO THE AREA. GIVEN PERSISTENT WET PATTERN GUT FEELING IS THAT THE WETTER SCENARIO MAY END UP RIGHT...BUT FOR NOW WILL BOW TO BEST COLLABORATION. WARMING TREND WILL TAKE PLACE SUN AND MON WITH TUE IN QUESTION DUE TO POSSIBILITY OF MORE CLOUDS. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... THE UPPER LOW WILL DRIFT EAST-NORTHEAST TODAY AND SHOULD CROSS NORTHWEST OHIO AND MOVE OUT OVER LAKE ERIE TONIGHT. A FEW SHOWERS ARE POSSIBLE AT KTOL AND KFDY EARLY THIS MORNING. ELSEWHERE A LITTLE MVFR FOG IS LIKELY AROUND DAYBREAK. SHOWERS WILL INCREASE DURING THE DAY WEDNESDAY. CANNOT RULE OUT THUNDER BUT THE PROBABILITY IS LOW AT ANY PARTICULAR LOCATION. MVFR CEILINGS AND VISIBILITY ARE LIKELY IN THE HEAVIER SHOWERS. OUTLOOK...NON-VFR LIKELY AT TIMES WEDNESDAY NIGHT THROUGH SATURDAY IN SHOWERS. && .MARINE... LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER NORTHERN INDIANA TONIGHT AND THROUGH MUCH OF WEDNESDAY. THIS LOW PRESSURE WILL GRADUALLY WEAKEN THROUGH MIDWEEK AS IT EVENTUALLY PUSHES TOWARD THE EAST COAST. WINDS AND WAVES WILL REMAIN QUIET THROUGH MIDWEEK. CONDITIONS WILL BEGIN DETERIORATING THURSDAY AFTERNOON AS A STRONG LOW PRESSURE APPROACHES THE CENTRAL GREAT LAKES. THE LOW PRESSURE AND COLD FRONT WILL PUSH EAST ACROSS THE REGION ON FRIDAY AND THEN MOVE EAST ON SATURDAY. AT LEAST SMALL CRAFT CONDITIONS WILL BE LIKELY FOR THE END OF THE WEEK...AND EVEN GALES LOOK TO BE POSSIBLE AT THIS POINT. WINDS AND WAVES WILL DIMINISH CONSIDERABLY SATURDAY NIGHT AS THE HIGH PRESSURE BECOMES CENTERED OVER THE OHIO VALLEY LEADING TO A QUIETER SUNDAY ON THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...MULLEN SHORT TERM...KUBINA LONG TERM...ADAMS AVIATION...KOSARIK MARINE...ABE
Hazardous weather outlook, Sep 27, 6:15 AM EDT, 21 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 615 AM EDT TUE SEP 27 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-281015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 615 AM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.